Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1974, Volume 42, Issue 3

Stochastic Specification in an Aggregate Demand Model of the United Kingdom<559:SSIAAD>2.0.CO;2-G
p. 559-578

David F. Hendry

An eight equation dynamic model of aggregate demand in the United Kingdom is estimated by a variety of methods which make different assumptions about, and provide different treatments of, the problems of simultaneity and serial correlation, the latter being both within and between equations. Although the system appears to perform quite well on conventional criteria, the alternative estimators reveal a number of misspecifications and demonstrate the sensitivity of the results to estimators choice. The paper also considers the methodological problems involved in estimating dynamic simultaneous equation models with possibly auto-correlated errors using seasonally unadjusted quarterly data.

Log In To View Full Content